MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I16-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic Dissection (2491)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2018, endologix was made aware of a patient that had an aortic dissection distal to the original (initial) afx graft.The dissection was performed due to possible ballooning from the right common iliac after physician placed the afx, but not completely sure.Patient was symptomatic.Physician elected to add non-endologix (vbx) stents to correct the problem.The dissection was performed on the same day as the initial implant date.Rep confirmed that patient never left the hospital.Patient is reported doing fine.
 
Event or Problem Description
The procedure was performed on (b)(6) 2018.An afx2 bifurcated stent was implanted.After implant, a dissection occurred in the right common iliac, distal to the implant.It is possible that the dissection was due to ballooning; however, it is not clear.The physician sealed the dissection with non-endologix stents.No additional event or patient information is available.
 
Additional Manufacturer Narrative
Based on the information received, clinical assessment confirmed the reported aortic (right common iliac artery) dissection distal to afx2 graft.Reportedly, the dissection was possibly due to possible ballooning on right common iliac artery; however, clinical assessment was unable to confirm this.Device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.The final patient status was reported to be in stable condition.A root cause for the reported dissection was unable to be determined.The device remains in the patient and will not be returned for evaluation.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7507049
Report Number2031527-2018-00446
Device Sequence Number233176
Product Code MIH
UDI-Device Identifier00818009015006
UDI-Public(01)00818009015006(17)180801
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/01/2018
Device Model NumberBEA22-80/I16-40
Device Catalogue NumberF00820-62
Device Lot Number1725964010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT 1752247016; VELA SUPRARENAL, LOT 1752247016
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR